Jump to content
CrazyBoards.org

Stimulant Plus Antipsychotic Plus Mood Stabilizer


Recommended Posts

So last friday I got pulled over while at someones house for wreckless driving by 2 sheriffs.  I told them my situation that I get drowsy while driving.  And the place is an hour drive away.  My question has anyone taken a stimulant along with an antipsychotic and mood stabilizer.  This includes ridilin used for ADHD.  Let me know as soon as possible.

Link to comment
Share on other sites

This is what I don't get the psychiatrist and my social worker told me specifically that the drowsiness is related to lifestyle changes.   So I started to make lifestyle changes and I started to drive to get places.  But the daytime drowsiness I still haunting me and they don't get it.  They clearly think more about the work I do, and less about the safety and fortitude of my livelyhood.  I could kill myself in an accident from shutting my eyes to much but its safety hazard.  So what can I clearly do to fix it?  I had problems with psychosis I believe so and lead to my poverty of the mind where I started shitting in a kitty litter box and used a funnel pee bucket but that didn't change much till I got help and on the latuda.  I see the benefits but the drowsiness is still preventing me from getting to places.

Link to comment
Share on other sites

Well, I do take a stimulant + mood stabilizer + antipsychotic, but I have never been psychotic. My understanding is that pdocs don't like to prescribe stimulants when a person has psychosis because stimulants can cause psychosis by themselves. I don't know whether they would consider prescribing a "wakefulness promoter" such as Provigil or Nuvigil though. It never hurts to talk to your doctor about it. If I were you I would be adamant to my pdoc that I couldn't function when I am so sleepy. I agree with you that they should be taking this more seriously.

Link to comment
Share on other sites

I've been on a stimulant + mood stabilizer + antipsychotic. it's a tricky balance because you dont want to go manic or psychotic due to the stimulant. And stimulant-related psychosis can take a long time to go away.

 

Nowadays, things have worsened for me and I go psychotic whether I take a stimulant or not. But that just might be the course of my illness.

 

Your signature says that you're schizophrenic, so i'd be careful. But I'd also definitly bring it up with your doctor. Also, if the sleepiness persists or worsens I'd suggest seeing a neurologist. but YMMV.

Link to comment
Share on other sites

so this is what she suggested....
no stimulants for fear it may induce psychosis.. nuvigil was on the list and she suggested that she would not advocate for it.
neurotransmitters getting sped up too fast would only induce further confusion / psychosis.
so her suggestion was to eliminate the clonazapam and move my lithium morning doseage to the evening around 7 (2 pills), ill take it
then take my other dosage at 8:30 PM (latuda, and metaprolol, and 2 more pills of lithium)
Link to comment
Share on other sites

sounds like a plan. I take all my meds at night and it helps.

the first 2 weeks on Latuda I slept like a dead person ( woke up with mouth open and drooling all over pillow). After the initial 2 weeks , Latuda acted as an AD for me.  I got hypomanic on it and so we have added Depokote at night.   I am only on 10mg of Latuda and it has been the holy thing of recent that has pulled me out of this severe depression.

Link to comment
Share on other sites

well im schizophrenic and have bipolar disorder. it supposely suppose to help the bipolar depression, but for now its only helping aid the daytime drowsiness.  you take a very little amount of latuda.  I take 60 and I use to be on 80 mgs of latuda.  I also tried 45 mg but didn't work so well...  

Since I am on lithium, latuda, and metaprolol its hard to take them all at night I tried that once and things didn't pan out so well... 1200 mgs of lithium is a lot to swollow so I am trying to to take it about a hour and ahalf apart at night.


I've been on a stimulant + mood stabilizer + antipsychotic. it's a tricky balance because you dont want to go manic or psychotic due to the stimulant. And stimulant-related psychosis can take a long time to go away.

 

Nowadays, things have worsened for me and I go psychotic whether I take a stimulant or not. But that just might be the course of my illness.

 

Your signature says that you're schizophrenic, so i'd be careful. But I'd also definitly bring it up with your doctor. Also, if the sleepiness persists or worsens I'd suggest seeing a neurologist. but YMMV.

Btw, have you had a stimulant related psychosis before?

Link to comment
Share on other sites

I have had stimulant related psychosis. I always saw things, since before I can remember, but when I entered psychiatric treatment for what everyone thought was ADHD, I started to hear things and feel things crawling on me, when I started stimulant medication. So I would be careful, it does happen.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...